Alert archive / North Carolina / Flash Flood Warnings in 2009
Flash Flood Warning 34, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Sep 25, 2009, 4:24 PM EDT for Anson County, North Carolina. It was in force for 97 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2009, 4:24 PM EDT (20:24 UTC)
- Expired
- Sep 25, 2009, 6:01 PM EDT
- In force
- 97 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
County Anson County, NC
The radar
The Columbia radar (KCAE), 142 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1144 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 598 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KRAH 252024
FFWRAH
NCC007-252315-
/O.NEW.KRAH.FF.W.0034.090925T2024Z-090925T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
424 PM EDT FRI SEP 25 2009
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ANSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 715 PM EDT
* AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN OVER SOUTHERN ANSON COUNTY.
3 TO 4 INCHES OF RAIN HAS LIKELY FALLEN SOUTHWEST OF WADESBORO
SINCE 3 PM. ANOTHER STORM WITH HEAVY RAIN WAS OCCURRING SOUTHEAST
OF WADESBORO ALONG HIGHWAY 52.
* LOCATIONS THREATENED WITH FLOODING INCLUDE WHITE STORE...MORVEN AND
MCFARLAN. FLOODING IS LIKELY ALONG SHAW CREEK AND LITTLE BROWN
CREEK IN SOUTHWEST ANSON COUNTY...AND ALONG SOUTH FORK JONES CREEK
IN SOUTHEAST ANSON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD PRONE AREA MOVE
TO HIGHER GROUND IMMEDIATELY. THOSE LIVING NEAR CREEKS AND STREAMS
SHOULD MONITOR WATER LEVELS CLOSELY AND BE PREPARED TO TAKE QUICK
ACTION.
&&
LAT...LON 3495 8031 3497 7988 3487 7988 3485 7990
3484 7990 3480 7992 3481 8032
$$
WSS/MWS2 follow-up statements
000
WGUS72 KRAH 252058
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
458 PM EDT FRI SEP 25 2009
NCC007-252315-
/O.CON.KRAH.FF.W.0034.000000T0000Z-090925T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ANSON NC-
458 PM EDT FRI SEP 25 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR
SOUTHERN ANSON COUNTY...
AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL
OVER SOUTHERN ANSON COUNTY..
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE STORE
AND MORVEN. FLOODING MAY OCCUR ALONG SHAW CREEK IN VICINITY OF
HIGHWAY 109 AS WELL AS LITTLE BROWN CREEK. ALSO...FLOODING IS
POSSIBLE EAST SOUTHEAST OF WADESBORO ALONG SOUTH FORK JONES CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
RALEIGH.
&&
LAT...LON 3495 8031 3497 7988 3487 7988 3485 7990
3484 7990 3480 7992 3481 8032
$$
WSS000
WGUS72 KRAH 252201
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
601 PM EDT FRI SEP 25 2009
NCC007-252209-
/O.CAN.KRAH.FF.W.0034.000000T0000Z-090925T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ANSON NC-
601 PM EDT FRI SEP 25 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELED FOR SOUTHERN ANSON
COUNTY...
THE THUNDERSTORMS PRODUCING THE HEAVY RAIN HAVE MOVED OUT OF THE
REGION. LOCAL LAW ENFORCEMENT OFFICIALS HAVE NOT RECEIVED ANY
REPORTS OF FLOODING. THUS THE WARNING HAS BEEN CANCELED.
LAT...LON 3495 8031 3497 7988 3487 7988 3485 7990
3484 7990 3480 7992 3481 8032
$$
WSSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 25, 3:09 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Sep 25, 3:09 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 309 PM EDT FRI SEP 25 2009 .SYNOPSIS... A COLD FRONT OVER SOUTHERN NC WILL DRIFT TOWARD THE SC BORDER AND STALL TONIGHT AND SATURDAY. THE BOUNDARY WILL RETREAT INTO EASTERN NC AHEAD OF A TRIPLE POINT LOW EXPECTED TO TRACK ALONG THE INTERSTATE 95 CORRIDOR SATURDAY NIGHT. && .NEAR TERM /THROUGH TONIGHT/... AS OF 250 PM... TONIGHT: ISENTROPIC LIFT FORECAST TO DEVELOP THIS EVENING AS WINDS IN THE THREE TO FIVE THOUSAND FOOT LAYER SHIFT TO THE EAST OR SOUTHEAST ATOP THE SURFACE NORTHEAST FLOW. IN ADDITION LIFT MAY GET AN ASSIST FROM VORTICITY MAXIMA ROUNDING THE TOP OF THE UPPER LEVEL RIDGE THOUGH THERE IS NO FAITH IN ANY MODELS DEPICTION OF THE DETAILS. HAVE RAISED RAIN CHANCES TO LIKELY NORTH AND HIGH CHANCE IN THE SOUTH. THUNDER SHOULD EXIT TO THE SOUTH DURING THE EARLY EVENING AS THE FRONT CONTINUES SOUTH. THE REAL PROBLEM IS FORECASTING PRECIPITATION AMOUNTS. IT WILL TAKE AN ASSIST FROM UPPER LEVEL PVA TO GENERATE WIDESPREAD BASIN AVERAGES OVER ONE HALF INCH. WITH THIS MOST LIKELY THE FURTHER ONE IS FROM THE RIDGE CORE HAVE PLACED AMOUNTS APPROACHING TWO TENTHS IN THE NORTH WITH LESS AMOUNTS SOUTH. THIS IS POSSIBLY CONSERVATIVE. CURRENT LOW TEMPERATURES ACCEPTED WITH UPPER 50S NORTHEAST TO MID 60S IN THE SOUTH. && .SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/... AS OF 300 PM FRIDAY... SATURDAY AND SATURDAY NIGHT: A COLD FRONT WILL BE APPROACHING CENTRAL NORTH CAROLINA FROM THE WEST SATURDAY AND MOVE THROUGH THE AREA SATURDAY NIGHT AND EARLY SUNDAY. THERE WILL BE DECENT VEERING OF THE WINDS ABOVE THE SURFACE COLD DOME WHICH IS LIKELY TO PROTECT THE AREA FROM SEVERE WEATHER WITH THE EXCEPTION OF THE IMMEDIATE VICINITY OF THE FRONT. CAPE IS FORECAST TO BE THIN AND MINIMAL WITH DEEP LAYER WINDS BELOW 30 KNOTS THROUGH MOST OF THE LAYER. EXPECT SOME ORGANIZED THUNDERSTORMS AND THE POTENTIAL FOR SEVERE WEATHER WILL HAVE TO BE EVALUATED OVER THE NEXT 24 HOURS. STORMS ARE EXPECTED TO BE ISOLATED. AHEAD OF THE FRONT AM NOT READY TO REJECT THE POSSIBILITY OF SHOWERS OVER THE EAST PIEDMONT AND COASTAL PLAIN SATURDAY MORNING. THERE APPEARS TO BE ENOUGH MOISTURE IN THE AIR COLUMN AND POTENTIAL FOR LOW LEVEL CONVERGENCE TO PLACE A 40 TO 50 PERCENT CHANCE IN THE AREA DURING THE MORNING. CURRENT TEMPERATURES ACCEPTED WITH AFTERNOON HIGH TEMPERATURES 65 NORTHWEST TO MID 70S SOUTHEAST. OVERNIGHT LOWS IN THE LOW TO MID 60S SATURDAY NIGHT. -99 AS OF 250 PM THURSDAY... SUNDAY AND SUNDAY NIGHT: BEHIND THE DEPARTING WARM CONVEYOR BELT AND SOUTHWESTERLY UPPER JET... THERE MAY BE ADEQUATE DESTABILIZATION WHERE DEWPOINTS ARE MOST APT TO REMAIN IN THE LOWER 60S IN THE COASTAL PLAIN.... TO SUPPORT A FEW FLEETING SHOWERS THROUGH EARLY SUNDAY AFTERNOON. INDEED... MODEL FORECAST SOUNDINGS INDICATE WEAK AND SHALLOW CAPE (PROVIDED DEWPOINTS HOLD IN THE LOWER 60S) BENEATH A DEVELOPING SUBSIDENCE INVERSION ALOFT. HOWEVER... DEEP WESTERLY FLOW AND THE LIMITED INSTABILITY SHOULD KEEP ANY ACTIVITY ISOLATED AT BEST. GIVEN FORECAST LOW LEVEL THICKNESSES AT OR SLIGHTLY ABOVE 1400 METERS AND WESTERLY DOWNSLOPE FLOW... HIGH TEMPERATURES IN THE LOWER TO MIDDLE 80S EXPECTED. THE FLOW SHOULD BEGIN TO BACK AROUND TO SOUTHWESTERLY IN RESPONSE TO THE APPROACH OF A POWERFUL TROUGH/FRONT FROM THE WEST... WHICH SHOULD KEEP LOWS GENERALLY 60 TO 65 DEGREES. MONDAY AND MONDAY NIGHT: THE NWP MODELS HAVE TRENDED NORTHWARD WITH THE AMPLIFICATION OF A VERY POWERFUL AND COLD TROUGH ALOFT FROM WESTERN CANADA EARLY THIS WEEKEND TO THE EASTERN GREAT LAKES REGION BY EARLY NEXT WEEK. EXPECT THE ASSOCIATED SURFACE COLD FRONT TO SWEEP INTO CENTRAL MONDAY AFTERNOON AND EVENING... SIMILAR TO THE ECMWF... BUT WITH THE NOTICEABLY COOLER AIR HOLDING WEST OF CENTRAL NC UNTIL DARK. GIVEN A NORTHWARD TREND IN THE UPPER TROUGH AND STRONGEST FORCING/COOLING ALOFT AND A SIGNIFICANT WESTERLY COMPONENT TO THE LOW AND DEEP LAYER FLOW... EXPECT ONLY ISOLATED SHOWERS OR SPRINKLES MAINLY OVER THE NORTHERN HALF OF THE CWA MONDAY AFTERNOON. SOUTHWEST WINDS COULD ALSO BECOME QUITE BREEZY MONDAY AFTERNOON... WHEN FORECAST SOUNDINGS INDICATE AROUND 30 KTS IN THE MIXED LAYER AS THE PRESSURE GRADIENT TIGHTENS AHEAD OF THE FRONT. HIGH TEMPERATURES GENERALLY 81 TO 87. RAPID CLEARING IN NW FLOW ALOFT BEHIND THE TROUGH AXIS... WITH MUCH COOLER AND DRIER AIR POISED TO SPILL INTO THE REGION BY TUESDAY MORNING. IN FACT... THE MODELS CONTINUE TO DEPICT AROUND A 40 METER/12 HR PLUNGE IN LOW LEVEL THICKNESSES INTO THE 1350 +/- 10 M RANGE BY 12Z TUESDAY... WHICH SHOULD SUPPORT A RANGE OF LOWS OF 52 TO 60 DEGREES FROM NORTHWEST TO SOUTHEAST. -MWS && .LONG TERM /TUESDAY THROUGH FRIDAY/... AS OF 235 PM THURSDAY... A STRETCH OF NEAR NORMAL TEMPERATURES AND RELATIVELY LOW HUMIDITY WITH DRY/MOSTLY CLEAR CONDITIONS FOR CENTRAL NC THIS PERIOD... AS A HIGHLY AMPLIFIED BUT (SLOWLY) PROGRESSIVE RIDGE -- FLANKED BY A PAIR OF DEEP CLOSED LOWS -- MIGRATES FROM THE CENTRAL CONUS TO THE EAST COAST. TUESDAY THROUGH FRIDAY: ANY CLOUD COVER SHOULD BE LIMITED TO SPARSE STRATOCUMULUS BENEATH A PRONOUNCED SUBSIDENCE INVERSION ALOFT (ESPECIALLY TOWARD THE VA BORDER WHERE CYCLONIC FLOW ALOFT WILL PERSIST LONGEST IN ASSOCIATION WITH THE CLOSED LOW EXPECTED TO MOVE FROM THE GREAT LAKES TO OFF THE NEW ENGLAND COAST DOWNSTREAM OF THE AFOREMENTIONED RIDGE OVER THE CENTRAL CONUS). GIVEN SUFFICIENT UPPER LEVEL MOISTURE (A VARIABLE POORLY FORECAST BY THE NWP MODELS)... THERE MAY ALSO BE SOME OROGRAPHIC CIRRUS IN THE LEE OF THE MOUNTAINS TUESDAY-WEDNESDAY... WHEN THE WIND PROFILE SHOULD BE FAVORABLY STRONG AND ORIENTED ORTHOGONAL TO THE MOUNTAINS IN THE PRESENCE OF THE STABLE SUBSIDENCE INVERSION. OTHERWISE... THE ONLY POTENTIALLY EVENTFUL WEATHER COULD BE A MARGINALLY CRITICAL FIRE WEATHER DAY TUESDAY OWING TO A WARMING AND DRYING WNW DOWNSLOPE FLOW (15-30 KTS AT H85 FROM SOUTH TO NORTH) AND RESULTANT WIND GUSTS BETWEEN 20 AND 25 MPH AND LOWERING RH TO AROUND 25%. HOWEVER... THE RECENT AND FORECAST WET SPELL AND BORDERLINE WIND/RH SHOULD MITIGATE ANY SIGNIFICANT THREAT. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... AS OF 300 PM FRIDAY... SOME LOCALLY HEAVY RAINS HAVE DEVELOPED OVER THE PAST FEW HOURS MAINLY SOUTH OF ASHEBORO AND RALEIGH...WITH SCATTERED MOSTLY LIGHTER SHOWERS NORTH. NORTHEAST WINDS ACROSS CENTRAL NORTH CAROLINA WITH A COLD FRONT DROPPING INTO SOUTH CAROLINA OVERNIGHT. SHOWERS EXPECTED TONIGHT INTO SATURDAY MORNING. LITTLE IMPROVEMENT IN THE NORTH PARTS TO LIFR TO IFR CEILINGS THROUGH THE FORECAST PERIOD WHILE AREAS SOUTH WILL DEVELOP SIMILAR IFR TO LIFR CEILINGS THIS EVENING AND CARRY THEM INTO SATURDAY. PERSISTENT NORTHEAST WINDS SHOULD KEEP VISIBILITIES AT NO WORSE THAN MVFR IN FOG OUTSIDE OF SHOWERS TONIGHT AND SATURDAY MORNING. A COLD FRONT WILL APPROACH FROM THE WEST SATURDAY AND EXIT TO THE EAST AROUND SUNRISE SUNDAY. SHOWERS AND THUNDERSTORMS EXPECTED AHEAD OF AND NEAR THE FRONT. LOW LEVEL WIND SHEAR IS POSSIBLE SATURDAY NIGHT. VFR CONDITIONS EXPECTED BEHIND THE FRONT INTO WEDNESDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MWS NEAR TERM...99 SHORT TERM...99/MWS LONG TERM...MWS AVIATION...99
Hazardous weather outlook, Sep 25, 4:14 PM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 414 PM EDT FRI SEP 25 2009 NCZ007>010-021>026-038>041-073>076-261200- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY- MOORE-LEE- 414 PM EDT FRI SEP 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. HAZARDOUS WEATHER IS NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A COLD FRONT WILL SWEEP EAST ACROSS THE AREA SUNDAY MORNING BRINGING A GOOD CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS. NCZ011-027-028-042-043-077-078-261200- HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE- 414 PM EDT FRI SEP 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. HAZARDOUS WEATHER IS NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A STRONG COLD FRONT WILL SWEEP EAST ACROSS THE AREA LATE SATURDAY NIGHT THROUGH EARLY SUNDAY. ISOLATED SEVERE STORMS WILL BE POSSIBLE SATURDAY NIGHT... MAINLY ALONG AND EAST OF INTERSTATE 95. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED SATURDAY NIGHT. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER. NCZ083>086-088-089-261200- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 414 PM EDT FRI SEP 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. A COLD FRONT AND ACCOMPANYING SHOWERS AND THUNDERSTORMS WILL DRIFT SOUTHWARD THROUGH SOUTHERN NC THROUGH THIS EVENING. THE HEAVIEST THUNDERSTORMS COULD PRODUCE IN EXCESS OF ONE INCH OF RAIN PER HOUR AND CAUSE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A STRONG COLD FRONT WILL SWEEP EAST ACROSS THE AREA LATE SATURDAY NIGHT THROUGH EARLY SUNDAY. ISOLATED SEVERE STORMS WILL BE POSSIBLE SATURDAY NIGHT... MAINLY ALONG AND EAST OF INTERSTATE 95. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED SATURDAY NIGHT. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER.
In the hours before
Special weather statement, Sep 25, 2:45 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 245 PM EDT FRI SEP 25 2009 NCZ075-077-086-088-089-251945- CUMBERLAND-HARNETT-HOKE-MOORE-SAMPSON- 245 PM EDT FRI SEP 25 2009 ...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS HARNETT...MOORE... SAMPSON...CUMBERLAND AND HOKE COUNTIES THROUGH 345 PM EDT... AT 244 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN OVER VASS...OR ABOUT 11 MILES EAST OF SOUTHERN PINES...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS WHICH WILL EXPERIENCE HEAVY RAIN INCLUDE... SOUTHERN PINES...WHISPERING PINES...ABERDEEN...AND SPRING LAKE. DANGEROUS LIGHTNING AND VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING A HALF OF AN INCH TO ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. ELLIS
Special weather statement, Sep 25, 2:58 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 258 PM EDT FRI SEP 25 2009 NCZ083>085-252000- ANSON-RICHMOND-SCOTLAND- 258 PM EDT FRI SEP 25 2009 ...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS RICHMOND...ANSON AND SCOTLAND COUNTIES THROUGH 400 PM EDT... AT 256 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM DOBBINS HEIGHTS TO 7 MILES SOUTH OF WHITE STORE...OR ALONG A LINE EXTENDING FROM ROCKINGHAM TO 15 MILES SOUTHWEST OF WADESBORO...MOVING SOUTHEAST AT 5 MPH. SOME AREAS EFFECTED BY THE STORMS INCLUDE MORVEN...ROCKINGHAM...AND HAMLET. DANGEROUS LIGHTNING AND VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING A HALF OF AN INCH TO ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. ELLIS
Special weather statement, Sep 25, 3:10 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 310 PM EDT FRI SEP 25 2009 NCZ088-252000- CUMBERLAND- 310 PM EDT FRI SEP 25 2009 ...A STRONG THUNDERSTORM WILL MOVE ACROSS CUMBERLAND COUNTY THROUGH 400 PM EDT... AT 308 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER POPE AFB...OR ABOUT OVER FORT BRAGG...MOVING SOUTHEAST AT 15 MPH. THE WEATHER OBSERVER AT POPE ARMY AIR FORCE BASE REPORTED A WIND GUST OF 30 MPH AT 3 PM. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...POPE AFB...AND... SPRING LAKE...FORT BRAGG...BONNIE DOONE...FAYETTEVILLE. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES CAN BE EXPECTED WITH THESE THUNDERSTORMS. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. WSS
Special weather statement, Sep 25, 4:08 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 408 PM EDT FRI SEP 25 2009 NCZ089-252100- SAMPSON- 408 PM EDT FRI SEP 25 2009 ...A STRONG THUNDERSTORM WILL MOVE ACROSS SAMPSON COUNTY THROUGH 500 PM EDT... AT 407 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHWEST OF GARLAND...OR ABOUT 12 MILES SOUTHWEST OF CLINTON... MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GARLAND AND ROSEBORO. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN WESTERN AND SOUTHERN SAMPSON COUNTY. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. WSS
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 3:56 PM EDT | Flash Flood Warning | RAH | Richmond | 2 hr |
Nearby
Flash Flood Warnings in North Carolina, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.